You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:


Log in to your personal account or through your institution.

A Familiar Recurrence Occurs Again

I. E. Leonard and A. C. F. Liu
The American Mathematical Monthly
Vol. 119, No. 4 (April 2012), pp. 333-336
DOI: 10.4169/amer.math.monthly.119.04.333
Stable URL:
Page Count: 4
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Item Type
A Familiar Recurrence Occurs Again
Preview not available


Abstract An explicit solution is given to a familiar third order recurrence relation an + 3 = an + 1 + an, n ≥ 0 a0 = 3, a1 = 0, a3 = 2. A proof using elementary number theory is given to show that an is prime-divisible. That is, if n is prime, then n❘an.

Page Thumbnails